Duke Mathematical Journal

On the elliptic equation $\Delta u+Ku^{(n+2)/(n-2)}=0$ and related topics

Wei-Yue Ding and Wei-Ming Ni

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 52, Number 2 (1985), 485-506.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J60: Nonlinear elliptic equations


Ding, Wei-Yue; Ni, Wei-Ming. On the elliptic equation Δ u + K u ( n + 2 ) / ( n − 2 ) = 0 and related topics. Duke Math. J. 52 (1985), no. 2, 485--506. doi:10.1215/S0012-7094-85-05224-X. http://projecteuclid.org/euclid.dmj/1077304442.

Export citation


  • [A] T. Aubin, Nonlinear analysis on manifolds. Monge-Ampère equations, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 252, Springer-Verlag, New York, 1982.
  • [B,N] H. Brezis and L. Nirenberg, Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents, Comm. Pure Appl. Math. 36 (1983), no. 4, 437–477.
  • [D,N] W.-Y. Ding and W.-M. Ni, On the existence of positive entire solutions of a semilinear elliptic equation, Arch. Rational Mech. Analysis, to appear.
  • [G,N,N] B. Gidas, W. M. Ni, and L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys. 68 (1979), no. 3, 209–243.
  • [K] J. Kazdan, Gaussian and scalar curvature functions, an update, Ann. Math. Studies, vol. 102, pp. 185–192.
  • [K,W] J. Kazdan and F. Warner, Scalar curvature and conformal deformation of Riemannian structure, J. Differential Geometry 10 (1975), 113–134.
  • [K,N] C. E. Kenig and W.-M. Ni, An exterior Dirichlet problem with applications to some nonlinear equations arising in geometry, Amer. J. Math. 106 (1984), no. 3, 689–702.
  • [N] W. M. Ni, On the elliptic equation $\Delta u+K(x)u\sp(n+2)/(n-2)=0$, its generalizations, and applications in geometry, Indiana Univ. Math. J. 31 (1982), no. 4, 493–529.
  • [R] P. H. Rabinowitz, Some aspects of nonlinear eigenvalue problems, Rocky Mountain J. Math. 3 (1973), 161–202.
  • [Y] H. Yamabe, On a deformation of Riemannian structures on compact manifolds, Osaka Math. J. 12 (1960), 21–37.